Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 190, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 13, 2019, 3:33 PM CDT for Monroe County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2019, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 13, 2019, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, KY
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:59 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 13, 1:59 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
259 PM EDT Tue Aug 13 2019
.Short Term...(This evening through Wednesday)
Updated at 258 PM EDT Tue Aug 13 2019
Afternoon satellite imagery reveals partly cloudy skies across the
region this afternoon. Early morning MCS continues to trek to the
east, but mid-high level cloudiness still lingers across the region.
Where the clouds have remained, temperatures were slow to rise, but
as the clouds thinned out, we've ramped back up. Readings were
generally in the lower-mid 80s across southern IN and the north half
of KY. Main heat has been down across far southern KY where early
morning storms stayed north of the region and it had remained mostly
sunny. Readings along the KY/TN border were in the upper 80s to the
lower 90s with dewpoints in the mid-upper 70s. That has resulted in
heat index readings across far southern KY to warm into the low 100s.
Radar has been generally been quiet. However, we do have some light
showers pushing through north-central KY while stronger convective
development has just started over northern TN, just east of
Clarksville. Current thinking is that we could see some isolated-
scattered convection mainly south of the Bluegrass and Western KY
Parkways. Given the slow clearing, instability is not all that
great, so the threat of severe weather looks rather limited across
the region. Strongest storms would be closer to the stronger
instability which is located down across the KY/TN border region and
points south.
With temperatures in the upper 80s/lower 90s and heat index readings
in the low 100s, will leave the ongoing Heat Advisory in place
through 23Z.
For tonight, expect any lingering convection to wane with the
setting sun. Surface cold front looks to push through the region
with winds shifting to the northwest and then becoming light. While
skies look to clear initially, we're going to see some low-level
moisture trapped beneath an increasing temp inversion aloft. Thus,
we expect some low stratus to redevelop late tonight across the
area. In addition, some patchy fog is likely to develop as well.
Temperatures will cool into the upper 60s to the lower 70s.
For Wednesday, we'll probably start off the day with a mix of clouds
and sun in the morning eventually going over to partly sunny
conditions in the afternoon. Highs look to warm into the lower-mid
80s across the region.
&&
.Long Term...(Wednesday night through Tuesday)
Updated at 250 PM EDT Tue Aug 13 2019
Wednesday Night - Friday Night...
Generally quiet and zonal flow will control the upper pattern
through the end of the work week, keeping us mostly dry and seasonal
for temperatures. Two features worth noting...1.) will be a weak
shortwave crossing south of the Great Lakes later Friday. This may
spark scattered showers and storms Wednesday night across our
northern CWA. 2.) The next weak disturbance moves into the region
later Friday, and could bring another round of scattered showers and
storms. Will likely introduce small chance mention for these two
respective time periods.
Saturday - Sunday...
The zonal upper pattern continues through the weekend, with a
continued mostly dry forecast expected. Models differ on weak
disturbances moving through the flow. Can't rule out a few showers
and storms here or there, but the weekend mostly looks hot and dry.
In fact, with temperatures in the low to mid 90s and fairly high dew
points, heat indices may approach 100 degrees.
Sunday Night - Tuesday...
Confidence is a bit lower to start the new work week, but overall it
appears to be a more active stretch of weather. There is some
indication that a stronger disturbance will move into our region and
close off near the area, possibly providing a more prolonged period
of shower and storm chances. Will also likely see temperatures a bit
cooler, possibly a couple degree below normal for this time of year.
&&
.Aviation...(18Z TAF Issuance)
Updated at 131 PM EDT Mon Aug 13 2019
Remnant MCS has generally cleared the region but has left a veil of
mid-high level cloudiness over southern IN and the northern part of
KY. These clouds will likely limit the amount of convection across
the region this afternoon. Still think that we could see some very
isolated convection develop across southern IN and northern KY this
afternoon. However, the coverage is too limited to mention in the
TAF at this time. KBWG looks to have the best chances at convection
this afternoon as more heating and instability will be available down
state.
Expect convection to end around sunset this evening. Overnight
we'll see light winds and some clearing skies. However, most models
show some low ceilings and fog developing after 14/06Z. So have
included these at KHNB/KBWG/KLEX for the overnight period. KSDF
will likely see the low ceilings, but fog threat looks much less.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Heat Advisory until 6 PM CDT this evening for KYZ026-027-061>064-
070>078-081-082.
&&
Short Term...MJ
Long Term....BJS
Aviation.....MJHazardous weather outlook, Aug 13, 2:04 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 304 PM EDT Tue Aug 13 2019 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-141915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble- Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard-Madison- Taylor-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Campbellsville, Liberty, and Stanford 304 PM EDT Tue Aug 13 2019 /204 PM CDT Tue Aug 13 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible across the region this afternoon. Brief heavy rainfall, gusty winds, and lightning will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any damaging winds today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ026-027-061>064-070>078-081-082-141915- Ohio-Grayson-Butler-Edmonson-Hart-Green-Logan-Warren-Simpson-Allen- Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Hartford, Leitchfield, Morgantown, Brownsville, Horse Cave, Greensburg, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 204 PM CDT Tue Aug 13 2019 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Scattered are expected this afternoon and evening. Torrential rainfall, gusty winds, and frequent lightning will be possible with the strongest storms this morning. Storms this afternoon and evening could be strong to severe with damaging winds being the main threat in addition to small hail and brief torrential rainfall. Temperatures in the low 90s this afternoon, combined with dewpoints in the mid 70s, will result in heat index readings in the 101 to 106 degree range. See the Heat Advisory for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any damaging winds today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
In the hours before
Special weather statement, Aug 13, 3:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
329 PM CDT Tue Aug 13 2019
KYZ075-132100-
Monroe-
329 PM CDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONROE COUNTY...
At 329 PM CDT, a strong thunderstorm was located 10 miles west of
Tompkinsville, moving east at 40 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Tompkinsville, Gamaliel, Meshack, Gum Tree, Blythe, Harlan
Crossroads, Freetown, Flippin, Emberton and Otia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3662 8576 3665 8595 3672 8594 3676 8554
3676 8553 3661 8556
TIME...MOT...LOC 2029Z 276DEG 33KT 3668 8587
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:34 AM CDT | Heat Advisory | LMK | Adair, Allen, Barren, Butler, Clinton, Cumberland and 11 more | 15 hr |
| Aug 13, 2:56 AM CDT | Special Weather Statement | LMK | Bullitt, Jefferson, Meade | 34 min |
| Aug 13, 6:05 AM CDT | Special Weather Statement | LMK | Hancock | 40 min |
| Aug 13, 6:28 AM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 32 min |
| Aug 13, 7:02 AM CDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Spencer | 28 min |
| Aug 13, 8:07 AM CDT | Special Weather Statement | LMK | Jessamine, Mercer | 23 min |
| Aug 13, 3:29 PM CDT | Special Weather Statement | LMK | Monroe | 31 min |
| Aug 13, 3:57 PM CDT | Special Weather Statement | LMK | Cumberland | 18 min |
| Aug 13, 4:47 PM CDT | Areal Flood Advisory | LMK | Monroe | 3 hr |
| Aug 13, 12:57 AM CDT | Special Weather Statement | LMK | Dubois, Orange | 48 min |
| Aug 13, 1:29 AM CDT | Special Weather Statement | LMK | Crawford, Orange, Washington | 46 min |
| Aug 13, 2:04 AM CDT | Special Weather Statement | LMK | Floyd, Harrison | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.